MAUDE Adverse Event Report: STIMWAVE TECHNOLOGIES INC. FREEDOM NEUROSTIMULATOR; SPINAL CORD STIMULATOR

STIMWAVE TECHNOLOGIES INC. FREEDOM NEUROSTIMULATOR; SPINAL CORD STIMULATOR
Model Number FR8A-RCV-A0
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Erosion (1750)
Date of Event 05/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2019, a procedure was performed to implant one (1) stimq peripheral nerve stimulator (pns) system.Receiver (fr8a-rcv-a0) at the occipital nerve for head pain.The stimq pns system is not indicated for use at occipital.Nerves and was implanted off-label at the clinician's discretion.The territory manager confirmed that the implant.Procedure was performed in a sterile environment, sterile field handling protocols were used, the procedure was completed in accordance with the product instructions for use, and the sterile barriers of all product used were intact prior to implant.On (b)(6) 2019, the patient visited the implanting clinician's office for follow up and the implanting clinician observed that the stimulator was protruding through the skin.At the time of the event, the patient was still receiving therapy.The implanting clinician made the decision to explant the device as a precaution.The device was explanted the same day and no further complications were reported.Based on this information, the device erosion was confirmed/replicated, there is no evidence that product did not meet specification as this was used off label and the stimulator is used for treatment of pain.The cause of the device erosion is due to "off label use"-user error.Device history record was reviewed and there were no non-conformances and product met specification at final release.
 
Event or Problem Description
Stimwave quality has investigated the details regarding a complaint resulting from a device erosion through the skin reported to stimwave on july 10, 2019, by territory manager.

Brand Name
FREEDOM NEUROSTIMULATOR
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
STIMWAVE TECHNOLOGIES INC.
1310 park central boulevard s.
pompano beach,
MDR Report Key10424448
Report Number3010676138-2020-00115
Device Sequence Number3672296
Product Code GZB
UDI-Device Identifier00859619004875
UDI-Public010085961900487517190801
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 07/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/01/2019
Device Model NumberFR8A-RCV-A0
Device Lot NumberSWO170828
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2019
Initial Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;